Illinois, 2010

Tornado and Flash Flooding in Illinois, May 25, 2010

May 25, 2010 · NWS ILX · 8 events in 6 counties and zones

An unseasonably hot and humid airmass persisted across central Illinois on May 25th. mainly during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An unseasonably hot and humid airmass persisted across central Illinois on May 25th. Numerous outflow boundaries left behind by convection from the day before served as focusing mechanisms for additional thunderstorms...mainly during the afternoon and evening. Some of the storms produced small hail and locally heavy rainfall that led to flash flooding. In addition...a tornado briefly touched down in northern Peoria County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 9:23 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, May 25, 9:23 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT TUE MAY 25 2010

.DISCUSSION...
ISSUED 1023 AM CDT TUE MAY 25 2010

ANOTHER DAY OF SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED.
ACTIVITY THIS MORNING HAS LARGELY BEEN NORTH AND SOUTH OF OUR
CWA. HOWEVER...THIS IS EXPECTED TO INCREASE SOME...DUE TO THE
LEFTOVER BOUNDARIES FROM THE PAST AND PRESENT STORMS...AS WELL AS
A WEAK UPPER AIR DISTURBANCE MOVING WEST OUT OF INDIANA AND OHIO.
NOTHING REALLY IS AROUND TO SPEED THE STORMS ALONG...SO ANY
LOCATION THAT GETS RAIN HAS A DECENT CHANCE OF RECEIVING SOME
HEAVY AMOUNTS.

HAVE UPDATED THE ZONES/GRIDS FOR LATEST TEMPERATURE AND SKY TRENDS.
LOWERED HIGH TEMPERATURES A DEGREE OR TWO WITH THE INCREASE IN
CLOUDS EXPECTED...ALTHOUGH LOCATIONS NEAR THE INDIANA BORDER HAVE
THE BEST CHANCES OF REACHING NEAR 90 DEGREES...WITH THE GREATEST
AMOUNT OF SUNSHINE EXPECTED IN THAT AREA.

GEELHART

&&

.AVIATION...
ISSUED 650 AM CDT TUE MAY 25 2010

A WARM...HUMID...AND UNSTABLE AIRMASS REMAINS OVER THE CENTRAL
ILLINOIS TERMINALS THIS MORNING...AND WILL LINGER THROUGH THE 12Z
TAF VALID TIME AND BEYOND. SCATTERED SHOWERS/THUNDERSTORMS WILL
DEVELOP IN THIS AIRMASS TODAY IN A SOMEWHAT GREATER FREQUENCY THAN
THEY HAVE BEEN OCCURRING OVERNIGHT. A DECREASING PRECIPITATION
TREND WILL BE SEEN AGAIN TONIGHT WITH THE LOSS OF DIURNAL HEATING.
WITH THE EXCEPTION OF A COUPLE HOUR TEMPO GROUP AT KBMI EARLY THIS
MORNING...WHERE STORMS ARE PRESENTLY NEARBY...HAVE ONLY CARRIED
VCTS INTO THIS EVENING DUE TO THE LOW CONFIDENCE IN STORM LOCATION
AND TIMING. THERE IS LITTLE EVIDENT TO FOCUS THE STORMS TODAY AND
ADDITIONAL DEVELOPMENT WILL LIKELY FIRE ALONG SUBTLE FEATURES LIKE
OUTFLOW BOUNDARIES FROM OTHER STORMS. THE WEAK WIND FIELDS WILL
PROVIDE SLOW MOMENT TO ANY STORMS THAT DEVELOP.

BAK

&&

.PREV DISCUSSION...
ISSUED 247 AM CDT TUE MAY 25 2010

HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THURSDAY...BEFORE
SOMEWHAT COOLER WEATHER ARRIVES BY THE WEEKEND.

EVENING UPPER AIR ANALYSIS CONTINUES TO SHOW A BLOCKING PATTERN
ACROSS THE CONUS...WITH STRONG RIDGING OVER THE MIDWEST AND
TROUGHING ALONG AND WEST OF THE ROCKIES. AT THE SURFACE...HIGH
PRESSURE STRETCHES FROM NEW ENGLAND TO THE WESTERN GULF OF
MEXICO...WHILE NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE PLAINS.

SHORT TERM...TODAY THROUGH THURSDAY

MAIN QUESTION TODAY WILL BE HOW MUCH CONVECTION WILL FIRE. OVERALL
SYNOPTIC PATTERN WILL REMAIN UNCHANGED FROM PREVIOUS DAYS...WITH
UPPER RIDGING FIRMLY IN PLACE ACROSS THE REGION. PRIMARY FOCUS
FOR WIDESPREAD STORMS WILL STAY WELL TO THE WEST...HOWEVER
NUMEROUS MESOSCALE BOUNDARIES LEFT BEHIND BY STORMS FROM LAST
EVENING WILL ACT AS TRIGGER FOR ADDITIONAL THUNDERSTORMS LATER
TODAY. FORECAST SOUNDINGS ARE ONCE AGAIN INDICATING A MOIST HIGH
CAPE ENVIRONMENT WITH LITTLE OR NO CAPPING...SO THINK SCATTERED
STORMS WILL HAVE NO PROBLEM DEVELOPING. SINCE EXACT LOCATION OF
SUBTLE BOUNDARIES WILL BE DIFFICULT TO DETERMINE...WILL COVER THE
ENTIRE KILX CWA WITH 30 TO 40 POPS FOR SCATTERED THUNDER...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. PRETTY MUCH THE SAME STORY
WILL UNFOLD ON WEDNESDAY...WITH DIURNAL CONVECTION DEVELOPING
DURING PEAK HEATING.

UPPER RIDGE WILL BEGIN TO GET FLATTENED WEDNESDAY NIGHT AND
THURSDAY...AS A WAVE RIDES UP AND OVER IT. THIS FEATURE WILL DROP
SOUTHEASTWARD THROUGH THE GREAT LAKES/MIDWEST ON
THURSDAY...PROVIDING UPPER-LEVEL SUPPORT FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HAVE THEREFORE INCREASED POPS TO 40
ACROSS THE BOARD AT THAT TIME. NAM-WRF/GFS/ECMWF ALL SUGGEST
PRECIP POTENTIALLY LINGERING INTO THE EVENING HOURS ACROSS AT
LEAST THE SOUTHERN HALF OF THE CWA AS A WEAKENING COLD FRONT
SETTLES SOUTHWARD THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY

UPPER RIDGE AXIS RETROGRADES INTO THE PLAINS FRIDAY AND
SATURDAY...ALLOWING HEIGHTS TO FALL ACROSS ILLINOIS. WITH SURFACE
FRONT TO THE SOUTH AND LIGHT NORTHERLY FLOW IN PLACE...EXPECT TEMPS
TO RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR IN THE LOWER 80S.
AFTER THAT...THERE ARE STRONG INDICATIONS THAT A ZONAL FLOW
PATTERN WILL ESTABLISH ITSELF ACROSS THE CONUS NEXT WEEK THAT
COULD BRING A SERIES OF FRONTAL BOUNDARIES THROUGH THE REGION. IT
IS STILL TOO EARLY TO DETERMINE THE EXACT TIMING OF THESE
FRONTS...ALTHOUGH IT APPEARS THE FIRST WOULD NOT IMPACT ILLINOIS
UNTIL MONDAY AT THE EARLIEST. WILL THEREFORE MAINTAIN THE DRY
FORECAST THROUGH THE EXTENDED.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 10:25 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT TUE MAY 25 2010

ILZ036-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...FROM HAVANA
DOWNSTREAM...FOR SEVERAL MORE DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-071-072-
261100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-261100-
CLARK-CRAWFORD-LAWRENCE-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHEAST
ILLINOIS...ALONG THE WABASH RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE
NORTHWARD...FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Local storm report, May 25, 6:53 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 SW BEASON             40.11N 89.25W
05/24/2010  E1.00 INCH       LOGAN              IL   MESONET

&&

BAK
Local storm report, May 25, 7:16 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     VARNA                   41.04N 89.22W
05/25/2010                   MARSHALL           IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
            ESTIMATED.

&&

25
Local storm report, May 25, 8:59 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 NE MONTICELLO         40.05N 88.55W
05/24/2010  E0.88 INCH       PIATT              IL   NWS EMPLOYEE

            TIME ESTIMATED.

&&

GEELHART
Local storm report, May 25, 9:24 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
05/25/2010  M1.17 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NE CISCO              40.03N 88.70W
05/25/2010  M1.45 INCH       PIATT              IL   MESONET

            24 HOUR RAINFALL. COCORAHS REPORT.

&&

25
Local storm report, May 25, 9:26 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 SW BEASON             40.11N 89.25W
05/24/2010  E1.00 INCH       LOGAN              IL   MESONET

0735 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            DIME HAIL AT 1-72 AND VETERANS PARKWAY.

0737 PM     HAIL             CHATHAM                 39.67N 89.70W
05/24/2010  M0.25 INCH       SANGAMON           IL   TRAINED SPOTTER

            PEA SIZED HAIL WEST OF CHATHAM

0738 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.25 INCH       SANGAMON           IL   NWS EMPLOYEE

            PEA SIZED HAIL IN NE SIDE OF SPRINGFIELD

0741 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.75 INCH       SANGAMON           IL   CO-OP OBSERVER

0747 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            HALF INCH HAIL ON SW SIDE OF SPRINGFIELD...NEAR CENTNNIAL
            PARK

0749 PM     HAIL             SHERMAN                 39.89N 89.61W
05/24/2010  M0.25 INCH       SANGAMON           IL   NWS EMPLOYEE

0755 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.25 INCH       SANGAMON           IL   TRAINED SPOTTER

            QUARTER INCH HAIL IN SPRINGFIELD

0800 PM     HAIL             2 NE MONTICELLO         40.05N 88.55W
05/24/2010  E0.88 INCH       PIATT              IL   NWS EMPLOYEE

            TIME ESTIMATED.

0803 PM     HAIL             CANTRALL                39.93N 89.68W
05/24/2010  M0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            HALF INCH HAIL AND SMALL BRANCHES DOWN IN CANTRALL

0807 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/24/2010  M0.25 INCH       MENARD             IL   MESONET

            PEA HAIL AND 49 MPH WIND GUST EAST OF PETERSBURG. SWOP.

0830 PM     HAIL             PEKIN                   40.57N 89.63W
05/24/2010  M1.00 INCH       TAZEWELL           IL   PUBLIC

0841 PM     HAIL             PEKIN                   40.57N 89.63W
05/24/2010  M0.88 INCH       TAZEWELL           IL   EMERGENCY MNGR

            PEA TO NICKEL HAIL SOUTH OF PEKIN.

0900 PM     HAIL             LANE                    40.13N 88.85W
05/24/2010  M1.00 INCH       DE WITT            IL   TRAINED SPOTTER

1006 PM     HAIL             2 NE CISCO              40.03N 88.70W
05/24/2010  M0.25 INCH       PIATT              IL   MESONET

1007 PM     HAIL             WINDSOR                 39.44N 88.60W
05/24/2010  M0.25 INCH       SHELBY             IL   TRAINED SPOTTER

            PEA SIZED HAIL AND SMALL BRANCHES DOWN. ESTIMATED WINDS
            35 MPH.

1020 PM     HAIL             MORTON                  40.61N 89.47W
05/24/2010  E0.75 INCH       TAZEWELL           IL   TRAINED SPOTTER

            ON I-74 AT THE MORTON EXIT.

1046 PM     HAIL             MINONK                  40.90N 89.04W
05/24/2010  M0.25 INCH       WOODFORD           IL   LAW ENFORCEMENT

1149 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
05/24/2010  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

1158 PM     HAIL             NORMAL                  40.52N 89.00W
05/24/2010  M0.25 INCH       MCLEAN             IL   NWS EMPLOYEE

1200 AM     TSTM WND DMG     VARNA                   41.04N 89.22W
05/25/2010                   MARSHALL           IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
            ESTIMATED.

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
05/25/2010  M1.17 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NE CISCO              40.03N 88.70W
05/25/2010  M1.45 INCH       PIATT              IL   MESONET

            24 HOUR RAINFALL. COCORAHS REPORT.

&&

25
Special weather statement, May 25, 10:14 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT TUE MAY 25 2010

ILZ051-052-251715-
CHRISTIAN-SANGAMON-
1114 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CHRISTIAN AND SANGAMON
COUNTIES UNTIL 1215 PM CDT...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AUBURN...OR 9 MILES NORTH OF
VIRDEN...MOVING NORTHWEST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.

ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED BETWEEN I-55 AND THE
CHRISTIAN COUNTY BORDER...EAST AND SOUTH OF ROCHESTER. THESE ARE
ALSO MOVING NORTHWEST AT 10 MPH...AND WILL BE CAPABLE OF PRODUCING
HAIL AS WELL.

PEOPLE IN CHRISTIAN AND SANGAMON COUNTIES...INCLUDING THE CITIES OF
AUBURN...CHATHAM...LOAMI...NEW BERLIN...AND SPRINGFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3973 8999 3990 8971 3978 8932 3952 8971
TIME...MOT...LOC 1614Z 139DEG 9KT 3963 8974

GEELHART

The radar

The Lincoln radar (KILX), 67 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 hail, 1 tornado. Local standard time, as filed.

Flash Flood, Sangamon

When
May 25, 10:30 AM CST to 2:30 PM CST
Where
Sangamon County, 2.96 mi S of Lick to 1.07 mi E of Thayer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.637, -89.750

Slow moving, single cell thunderstorms produced more than 2.00 inches of rain in one hour across part of southern Sangamon County. The heaviest rainfall was reported between the towns of Glenarm and Divernon where I-55 was closed for a period of time.

Hail, Sangamon

When
May 25, 10:57 AM CST to 10:58 AM CST
Where
Sangamon County, 3 mi NW of Springfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.831, -89.690

Flash Flood, Woodford

When
May 25, 1:00 PM CST to 4:00 PM CST
Where
Woodford County, 2.8 mi E of Washburn to 2.33 mi NNW of Roanoke
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.926, -89.227

Slow moving, single cell thunderstorms produced nearly 2.00 inches of rain in one hour in northeast Woodford County. Most rural roads were inundated, particularly near Minonk and north of Benson, including Illinois Route 117.

Flash Flood, Marshall

When
May 25, 1:00 PM CST to 4:00 PM CST
Where
Marshall County, 1.87 mi S of La Rose to 4.79 mi W of Pattonsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.953, -89.227

Slow moving, single cell thunderstorms produced nearly 2.00 inches of rain in one hour across a small part of southeast Marshall County. Most rural roads were inundated, as was Illinois Route 117 south of Toluca to the Woodford County line.

Flash Flood, Tazewell

When
May 25, 1:00 PM CST to 6:00 PM CST
Where
Tazewell County, 1.35 mi WSW of Creve Coeur to 0.76 mi NE of Winkel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.644, -89.605

Slow moving, single cell thunderstorms produced nearly 3.50 inches of rain in two hours across western Tazewell County. Many area roads were closed and vehicles stranded due to flowing water of 6 to 12 inches deep. The hardest hit area was along Springfield Road from the intersection of Muller Road to near Delavan. Most streets in the village of Tremont were also flooded.

Tornado, Peoria

When
May 25, 1:10 PM CST to 1:14 PM CST
Where
Peoria County, 2.4 mi NW of Laura to 2.99 mi NW of Laura
Rating
EF0
Path length
0.65 mi
Path width
15 yd
Reported by
Trained Spotter
Coordinates
40.948, -89.857

A landspout tornado developed, as a gustnado on an outflow boundary spun-up and connected with a convergence line funnel, in a field northwest of Princeville. The landspout tracked slowly to the west-northwest for 4 minutes before dissipating. No damage was reported.

Flash Flood, Peoria

When
May 25, 2:00 PM CST to 6:00 PM CST
Where
Peoria County, 3.43 mi ENE of Elmore to 3.25 mi NW of Brimfield
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.975, -89.923

A slow moving single cell thunderstorm, which also spawned a brief landspout tornado northwest of Princeville, produced nearly 3.00 inches of rain in one hour across a small part of northwest Peoria County. Most rural roads were inundated from the heavy rain. Illinois Route 91 north of Princeville, and Illinois Route 90 between Princeville and Laura were closed due to the flooding.

Flash Flood, Stark

When
May 25, 2:00 PM CST to 6:00 PM CST
Where
Stark County, 3.11 mi S of West Jersey to 1.59 mi SSE of Stark
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.975, -89.923

A slow moving single cell thunderstorm, which also spawned a brief landspout tornado northwest of Princeville, produced nearly 3.00 inches of rain in one hour across a small part of southern Stark County. Most rural roads were inundated from the heavy rain. Illinois Route 91 west of the town of Stark was closed due to the flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyThe tornado archive for Illinois, 2010Warnings in Illinois, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237498, 227280, 237501, 237510, 237528, 227285, 237533, 237541.